Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla and RA
Feb 18, 2007

I have had rheumatoid arthritis for over 20 years. Will start HAART treatment in a few weeks (new HIV/AIDs). My CD4 count is 183. I can't take Methotrexate or Humira because of this. I am allergic to NSAIDS. Am suffering with painful swollen joints because no treatment for RA for now. My ID doc has talked about using Atripla as one of my meds.. forgot the other. DO you think these will help the RA?

Response from Dr. Pierone

It is possible that getting HIV infection under control may help your joint inflammation. There are some people with HIV infection who develop an inflammatory arthritis similar to rheumatoid arthritis which improves with antiviral therapy. Since you have a long history of RA it seems unlikely that HAART will be a panacea.

But once you have viral replication under control and higher CD4+ lymphocyte counts you should be able to take some of the disease modifying agents for rheumatoid arthritis.

Let us know how things turn out and best of luck!



Previous
ACUTE HIV, Should I go on Meds or wait?
Next
Help me choose the right drugs to switch to

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement